Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 98, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 31, 2012, 12:36 PM CDT for Ford County, Illinois. It was in force for 54 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2012, 12:36 PM CDT (17:36 UTC)
- Expired
- Jul 31, 2012, 1:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Ford County, IL
The radar
The Lincoln radar (KILX), 92 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 12:52 PM CDT | HAIL 0.25 | Gibson City, IL | AT 623 E. 1ST ST. |
| Jul 31, 12:52 PM CDT | HAIL 1 | Gibson City, IL | DELAYED REPORT FROM OUTSIDE THE BIG R AT 623 EAST 1ST STREET. |
| Jul 31, 1:18 PM CDT | TORNADO | 2 S Gibson City, IL | A VERY BRIEF TOUCHDOWN FROM A ROTATING WALL CLOUD. THIS OCCURRED ON THE EAST SIDE OF ILLINOIS HIGHWAY 47. NO DAMAGE WAS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2241 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
968
WUUS53 KLOT 311736
SVRLOT
ILC053-311830-
/O.NEW.KLOT.SV.W.0098.120731T1736Z-120731T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1236 PM CDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FORD COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 130 PM CDT
* AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5
MILES NORTH OF GIBSON CITY...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GIBSON CITY AROUND 1245 PM CDT.
AREAS AFFECTED ALSO INCLUDE...ILLINOIS HIGHWAY 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL
THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHICAGO.
&&
LAT...LON 4040 8842 4050 8846 4061 8846 4062 8845
4062 8820 4040 8809
TIME...MOT...LOC 1736Z 310DEG 13KT 4054 8836
WIND...HAIL 60MPH 1.25IN
$$4 follow-up statements
871
WWUS53 KLOT 311749
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1249 PM CDT TUE JUL 31 2012
ILC053-311830-
/O.CON.KLOT.SV.W.0098.000000T0000Z-120731T1830Z/
FORD IL-
1249 PM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FORD COUNTY UNTIL 130 PM CDT...
AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GIBSON CITY...MOVING SOUTHEAST AT 15 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT SOUTHWESTERN FORD
COUNTY...INCLUDING GIBSON CITY. ALSO AFFECTED WILL BE ILLINOIS
HIGHWAY 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL IN SIBLEY.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHICAGO.
&&
LAT...LON 4040 8842 4050 8846 4061 8846 4062 8845
4062 8820 4040 8809
TIME...MOT...LOC 1748Z 310DEG 13KT 4051 8835
WIND...HAIL 60MPH 1.25IN
$$881
WWUS53 KLOT 311802
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
102 PM CDT TUE JUL 31 2012
ILC053-311830-
/O.CON.KLOT.SV.W.0098.000000T0000Z-120731T1830Z/
FORD IL-
102 PM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FORD COUNTY UNTIL 130 PM CDT...
AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GIBSON CITY...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS AFFECTED INCLUDE...
ELLIOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL IN SIBLEY.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHICAGO.
&&
LAT...LON 4057 8846 4054 8818 4040 8809 4040 8842
4050 8846
TIME...MOT...LOC 1802Z 329DEG 12KT 4046 8832
WIND...HAIL 60MPH 1.25IN
$$561
WWUS53 KLOT 311817
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
117 PM CDT TUE JUL 31 2012
ILC053-311830-
/O.CON.KLOT.SV.W.0098.000000T0000Z-120731T1830Z/
FORD IL-
117 PM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
FORD COUNTY UNTIL 130 PM CDT...
AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF GIBSON CITY...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS AFFECTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN FORD COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHICAGO.
&&
LAT...LON 4047 8838 4051 8825 4044 8813 4040 8811
4040 8842
TIME...MOT...LOC 1817Z 329DEG 12KT 4042 8829
WIND...HAIL 60MPH 1.00IN
$$965
WWUS53 KLOT 311827
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
127 PM CDT TUE JUL 31 2012
ILC053-311836-
/O.EXP.KLOT.SV.W.0098.000000T0000Z-120731T1830Z/
FORD IL-
127 PM CDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FORD COUNTY WILL
EXPIRE AT 130 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHICAGO.
LAT...LON 4047 8838 4051 8825 4044 8813 4040 8811
4040 8842
TIME...MOT...LOC 1826Z 329DEG 12KT 4039 8827
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 11:14 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 31, 11:14 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1114 AM CDT TUE JUL 31 2012
.DISCUSSION...
1114 AM CDT
STUBBORN ELEVATED CONVECTION WHICH EVEN DISPLAYED SOME SUPERCELLULAR
CHARACTERISTICS HAS FINALLY PUSHED OUT OF THE OUR CWA AND WEAKENED.
COLD FRONT CURRENTLY BISECTS THE CWA RUNNING PRETTY CLOSE TO THE
I-80 CORRIDOR AT 16Z AND SHOULD CONTINUE TO PUSH SLOWLY SOUTHWARD.
MORNING STORMS DID LEAVE PORTIONS OF OUR SE CWA MORE
STABILIZED...HOWEVER VERY WARM AND UNSTABLE AIRMASS IS BEGINNING TO
NOSE BACK TO THE NORTHEAST AHEAD OF THE FRONT. MODIFYING ILX'S 12Z
SOUNDING FOR OBSERVED CONDITIONS AHEAD OF THE FRONT YIELDS MLCAPE
VALUES OVER 3500 J/KG WITH WHAT AMOUNTS TO A BREAKABLE CAP (MLCIN
AROUND 30 J/KG). GIVEN THE SLOWER THAN ANTICIPATED PROGRESSION OF
THE FRONT AND DESTABILIZATION THAT IS TAKING PLACE HAVE OPTED TO
EXTEND SOME CHANCE POPS INTO THE EARLY AFTERNOON OVER SOUTHERN
COUNTIES. GIVEN THE STRONG INSTABILITY AND FAIRLY STRONG DEEP LAYER
SHEAR POTENTIAL WOULD EXIST FOR SEVERE WEATHER SHOULD STORMS
INITIATE IN OUR AREA...THOUGH THERE IS CONSIDERABLE UNCERTAINTY
GIVEN THE LACK OF ANY DISTINCT SHORTWAVES ON WATER VAPOR IMAGERY.
OTHERWISE NO BIG CHANGES MADE TO GOING FORECAST FOR TODAY.
IZZI
&&
.PREV DISCUSSION...
402 AM CDT
FOCUS LIMITED MAINLY TO THE FIRST FEW PERIODS THIS MORNING DUE TO
FOCUS ON CONVECTION.
SOMEWHAT RAGGED LINE OF THUNDERSTORMS CONTINUES TO PUSH
SOUTH-SOUTHEAST THROUGH THE INTERSTATE 88/80 CORRIDORS EARLY THIS
MORNING. SEVERAL STRONG CORES AND WIND SIGNATURES NOTED WITH
STRONGEST CELLS ALONG THE LINE AT TIMES...THOUGH STORMS LIKELY
REMAIN ELEVATED SLIGHTLY ABOVE NOCTURNAL BOUNDARY LAYER. LINE OF
SCATTERED STORMS SHOULD CONTINUE TO MOVE ACROSS MAINLY THE SOUTHEAST
PORTION OF THE CWA THROUGH THE EARLY MORNING HOURS...AS TAIL OF
MID-LEVEL TROUGH AND SURFACE COLD FRONT CONTINUE TO TRANSIT CWA.
NEAR TERM GUIDANCE INDICATES INCREASING SUBSIDENCE IN THE WAKE OF
UPPER FEATURE THIS AFTERNOON...WITH HIGH PRESSURE GRADUALLY BUILDING
SOUTHEAST INTO THE AREA TONIGHT. AIR NOT SIGNIFICANTLY COOLER BEHIND
THE FRONT...WITH LOW LEVEL THERMAL PROGS SUPPORTING NEAR 90/LOW 90S
AGAIN ACROSS FAR WEST AND SOUTHERN PORTIONS OF THE FA...WHILE WINDS
BECOMING NORTH-NORTHEAST SUPPORTS LAKE COOLING FOR PARTS OF
NORTHEAST IL AND NORTHWEST INDIANA NEAR LAKE MICHIGAN AND LIMITING
HIGH TEMPS TO THE LOWER 80S ALONG THE SHORE.
HIGH PRESSURE THEN SLIDES SOUTHEAST ACROSS THE AREA THROUGH
WEDNESDAY...WITH LIGHT GRADIENT WITHIN RIDGE AXIS AGAIN SUPPORTING
LAKE BREEZE COOLING. SIMILAR TEMPS EXPECTED AS TODAY...WITH LOW 90S
WELL WEST/SOUTH OF THE LAKE AND LOWER 80S AGAIN NEAR THE SHORES.
GUIDANCE REMAINS CONSISTENT IN BRINGING NEXT SHEARED SHORT WAVE
TROUGH ALONG THE FAR NORTHERN PLAINS OF THE US/CANADIAN BORDER
REGION WEDNESDAY AND WEDNESDAY NIGHT. WARM ADVECTION AND RESULTING
INSTABILITY AXIS REMAINS WELL WEST/NORTHWEST OF THE AREA THROUGH
WEDNESDAY NIGHT...THEN SETTLES ACROSS THE REGION THURSDAY AS SURFACE
LOW PASSES ACROSS THE NORTHERN LAKES AND TRAILS NEXT WEAK COLD FRONT
ACROSS THE AREA. MODELS CONTINUE TO SHOW SOME DIFFERENCES WITH WHERE
THE FRONT STALLS/WASHES OUT...WITH SOME INDICATING THE FRONT WILL
REMAIN JUST NORTH OF THE CWA AND OTHERS BRINGING IT THROUGH THE
FORECAST AREA. BASICALLY MADE NO CHANGES TO LOW CHANCE POPS DURING
THIS PERIOD WITH RELATIVELY LOW CONFIDENCE IN DETAILS OF MODEL PROGS
IN THAT TIME RANGE. ONLY REAL CHANGE IN LATER PERIODS WAS TO HOLD
ONTO CHANCE POPS INTO SUNDAY WITH STRONGER FRONT WHICH GUIDANCE HAS
SLOWED.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* WIND DIRECTION AND SPEED
* MVFR CIGS
ZEBIC
//DISCUSSION...UPDATED 12Z...
THE LINE OF THUNDERSTORMS THAT IMPACTED ALL OF THE TERMINALS
EARLY THIS MORNING HAS MOVED SOUTH OF THE TERMINALS. THE REST OF
TODAY LOOKS DRY WITH HIGH PRESSURE MOVING IN. SKIES WILL CLEAR
EARLY THIS MORNING...BUT EXPECTING MID LEVEL CU TO DEVELOP THIS
AFTERNOON.
WINDS ARE A LITTLE MESSY BEHIND THE CONVECTIVE LINE...BUT
EXPECTING WINDS TO BECOME NW EARLY THIS MORNING. WINDS WILL
CONTINUE TO VEER TO THE NORTH AND INCREASE TO ARND 10 KT BY MID
MORNING. A LAKE BREEZE WILL LIKELY DEVELOP THIS AFTERNOON AND TURN
WINDS ENE TO E AT THE EASTERN IL TERMINALS. AS THE HIGH SETTLES
OVER LAKE MICHIGAN THIS EVENING...WINDS WILL LIGHTEN AND PERHAPS
BECOME CALM. ONLY WENT WITH CALM WINDS AT DPA AND RFD FOR NOW BUT
ANTICIPATING LIGHT WINDS ACROSS THE BOARD. WITH CLEAR
SKIES...LIGHT WINDS...AND RECENT RAINFALL...EXPECTING FOG TO
DEVELOP AT RFD AND DPA IN THE EARLY MORNING HOURS. MAY SEE FOG IN
OTHER SPOTS...BUT THESE TWO SEEM LIKE THE SLAM DUNK RIGHT NOW.
WENT WITH MVFR VSBY BUT LOWER VSBYS COULD BE POSSIBLE.
JEE
//ORD AND MDW CONFIDENCE...UPDATED 16Z...
* HIGH CONFIDENCE IN WIND TRENDS...MEDIUM CONFIDENCE IN LAKE
BREEZE TIMING.
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.
ZEBIC
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
WEDNESDAY NIGHT...VFR.
THURSDAY THROUGH SUNDAY...VFR. CHANCE SHRA/TSRA WITH PATCHY MVFR
CIGS.
MONDAY...VFR.
JEE
&&
.MARINE...
406 AM CDT
SHOWERS AND THUNDERSTORMS FORMED ALONG THE COLD FRONT EARLY THIS
MORNING. THE LINE OF THUNDERSTORMS SHOULD MOVE SOUTH OF THE LAKE BY
DAWN...HOWEVER THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND
GUSTS UP TO 40 KT AND SMALL HAIL. WINDS WILL SHIFT TO NW BEHIND
THE FRONT...AND CONTINUE TO NORTH BY LATE THIS MORNING/EARLY THIS
AFTERNOON. WITH DUE NORTH WINDS AND GUSTS UP TO 25 KT...EXPECTING
WAVES TO BUILD TO 5 TO 8 FT IN THE SOUTHERN HALF OF THE LAKE.
GIVEN THE HIGHER WINDS AND WAVES FROM THE LINE OF STORMS...OPTED
TO PUSH UP THE START TIME OF THE RIP CURRENT STATEMENT AND SMALL
CRAFT ADVISORY BY 3 HOURS EACH. HIGH PRESSURE BUILDS IN BEHIND THE
FRONT AND WILL BE CENTERED OVER LAKE MICHIGAN THIS EVENING THROUGH
THURSDAY BEFORE DRIFTING SOUTHEAST.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH RIP CURRENT RISK...ILZ014 UNTIL 10 AM WEDNESDAY.
IN...HIGH RIP CURRENT RISK...INZ001-INZ002 UNTIL 10 AM WEDNESDAY.
LM...SMALL CRAFT ADVISORY...NEARSHORE NORTHERLY IS TO MICHIGAN CITY IN UNTIL 5 AM
WEDNESDAY.
&&Hazardous weather outlook, Jul 31, 11:24 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1124 AM CDT TUE JUL 31 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 011630- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1124 AM CDT TUE JUL 31 2012 /1224 PM EDT TUE JUL 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: CHANCE OF THUNDERSTORMS...WHICH MAY PRODUCE: HEAVY DOWNPOURS. FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED WIND GUSTS TO 60 MPH. ISOLATED HAIL UP TO 1.5 INCHES IN DIAMETER. AREAS AFFECTED AND TIMING: THERE IS A CHANCE OF THUNDERSTORMS THIS THROUGH EARLY AFTERNOON...MAINLY SOUTH OF A VALPARAISO TO PONTIAC LINE. DISCUSSION: THE ATMOSPHERE WILL GROW UNSTABLE AGAIN TODAY AHEAD OF A COLD FRONT AND IN THE WAKE OF EARLY MORNING THUNDERSTORMS. IT IS UNCLEAR WHETHER STORMS WILL DEVELOP BEFORE THE COLD FRONT MAKES IT SOUTH OUT OF THE FORECAST AREA...BUT IF THEY DO DEVELOP CONDITIONS ARE FAVORABLE FOR THEM TO BECOME QUICKLY SEVERE. THERE IS AN ELEVATED RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORE...FROM COOK COUNTY ILLINOIS SOUTH AND EAST INTO NORTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AN ELEVATED RISK OF RIP CURRENTS ALONG THE SOUTH END OF LAKE MICHIGAN THROUGH WEDNESDAY MORNING. THERE IS A CHANCE OF PERIODIC THUNDERSTORMS FROM THURSDAY INTO SUNDAY...WITH THE GREATEST POTENTIAL FOR THUNDERSTORMS LIKELY SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...MAINLY SOUTH OF THE KANKAKEE RIVER. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-011630- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1124 AM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY FROM CHICAGO SOUTH INTO NORTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF PERIODIC THUNDERSTORMS FROM THURSDAY INTO SUNDAY...WITH THE GREATEST POTENTIAL FOR THUNDERSTORMS LIKELY SATURDAY INTO SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-011630- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1124 AM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A PERIODIC CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE LAKE WEDNESDAY NIGHT THROUGH SATURDAY...WITH THE GREATEST RISK OF THUNDERSTORMS LIKELY SATURDAY AND SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO IZZI
In the hours before
Local storm report, Jul 31, 7:42 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
742 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 AM HAIL 1 NNE BOURBONNAIS 41.18N 87.87W
07/31/2012 M0.75 INCH KANKAKEE IL COCORAHS
0731 AM HAIL KANKAKEE 41.12N 87.86W
07/31/2012 M1.00 INCH KANKAKEE IL LAW ENFORCEMENT
RELAYED BY STATE POLICE
0734 AM HAIL BRADLEY 41.15N 87.86W
07/31/2012 M0.88 INCH KANKAKEE IL TRAINED SPOTTER
&&
ACSLocal storm report, Jul 31, 7:48 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
748 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HAIL SSE BOURBONNAIS 41.16N 87.88W
07/31/2012 M0.88 INCH KANKAKEE IL COCORAHS
&&
ACSLocal storm report, Jul 31, 8:22 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
822 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM HAIL YORKVILLE 41.64N 88.45W
07/31/2012 M0.25 INCH KENDALL IL PUBLIC
0435 AM HAIL CEDAR LAKE 41.37N 87.44W
07/31/2012 E0.25 INCH LAKE IN PUBLIC
HAIL LASTED FROM 435 TO 440 AM
0440 AM HAIL CEDAR LAKE 41.37N 87.44W
07/31/2012 E0.75 INCH LAKE IN PUBLIC
DIME SIZE HAIL.
&&
ACSLocal storm report, Jul 31, 8:47 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
847 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM HAIL 1 S WATSEKA 40.76N 87.73W
07/31/2012 M0.88 INCH IROQUOIS IL TRAINED SPOTTER
&&
ACSLocal storm report, Jul 31, 11:17 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1117 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND GST BURNS HARBOR 41.61N 87.13W
07/31/2012 M38.00 MPH PORTER IN C-MAN STATION
0421 AM HAIL NEW LENOX 41.52N 87.98W
07/31/2012 M1.00 INCH WILL IL AMATEUR RADIO
AT THE INTERSECTION OF NELSON AND LARAWAY.
0730 AM HAIL 4 NW KANKAKEE 41.16N 87.92W
07/31/2012 M1.00 INCH KANKAKEE IL LAW ENFORCEMENT
0731 AM HAIL KANKAKEE 41.12N 87.86W
07/31/2012 M1.00 INCH KANKAKEE IL LAW ENFORCEMENT
RELAYED BY STATE POLICE
&&
MTFSpecial weather statement, Jul 31, 12:32 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1232 PM CDT TUE JUL 31 2012
ILZ039-311815-
FORD IL-
1232 PM CDT TUE JUL 31 2012
...SPECIAL WEATHER STATEMENT...
AT 1228 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GIBSON CITY...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
CITIES AND TOWNS AFFECTED...
GIBSON CITY...
THIS ALSO INCLUDES ILLINOIS HIGHWAY 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4040 8842 4050 8846 4061 8846 4062 8845
4062 8820 4040 8809
TIME...MOT...LOC 1732Z 322DEG 16KT 4054 8838The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:07 AM CDT | Special Marine Warning | LOT | 113 min | |
| Jul 31, 1:22 AM CDT | Special Weather Statement | LOT | Boone, McHenry, Winnebago | 53 min |
| Jul 31, 1:25 AM CDT | Special Weather Statement | LOT | McHenry | 65 min |
| Jul 31, 1:38 AM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 67 min |
| Jul 31, 2:06 AM CDT | Severe Thunderstorm Warning | LOT | Boone, Cook, DeKalb, DuPage, Kane, McHenry | 54 min |
| Jul 31, 2:46 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall, Lee, Ogle | 59 min |
| Jul 31, 3:00 AM CDT | Special Marine Warning | LOT | 90 min | |
| Jul 31, 3:47 AM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 43 min |
| Jul 31, 7:25 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 51 min |
| Jul 31, 7:56 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 79 min |
| Jul 31, 12:32 PM CDT | Special Weather Statement | LOT | Ford | 43 min |
| Jul 31, 2:14 PM CDT | Special Weather Statement | LOT | Ford | 31 min |
| Jul 31, 2:23 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 22 min |
| Jul 31, 2:46 PM CDT | Special Weather Statement | LOT | Iroquois | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.